I started assisting a patient who was breathing I was able to provide enough

I started assisting a patient who was breathing i was

This preview shows page 3 - 5 out of 5 pages.

I started assisting a patient who was breathing. I was able to provide enough ventilation. I assisted with ventilation. The oxygen rate was 10 L/min of oxygen for this system. I assessed the patient's dressing.
Image of page 3
COCO NDIPAGBOR I identified the patient. I administered 0.2 mg of naloxone IV. I stopped ventilating the patient. I placed a nasal oxygen cannula. The oxygen rate was 2 L/min of oxygen for this system. I sat the patient up. I gave the patient a sip of water. I provided patient education. I gave the patient a sip of water. I asked the patient if she had any pain. She replied: 'Yes! Ahh...' I asked: How bad is the pain? She replied: 'It's pretty bad, I'd give it a 5.' I phoned the provider in order to discuss the patient. A patient handoff was performed. 1.How did the scenario make I feel? The situation frustrated me because I did not realize that she was sensitive to morphine. But I am glad that I went through this situation because until someone has a reaction, they could be allergic to anything which is why it is good to have a basic understanding of pharmacology. 2. What further intervention would have been required if naloxone hydrochloride (Narcan) had not been effective in this case? If the antidote would not have been available, then we could just intubate the patient and breath for them until we could find a better solution. 3. Discuss readiness for discharge from PACU criteria. Nursing management objectives for the patient in the post anesthesia care unit are to give care until the patient has recovered from the effects of anesthesia, is oriented, has stable vital signs, and shows no evidence of complications. Pain control is a critical component of postoperative care and often includes IV opioid analgesic medications to provide immediate but short-acting pain relief. The most common adverse effects of opioid analgesic agents are constipation, nausea, vomiting, pruritus, and sedation. Respiratory depression is a less frequent yet serious adverse effect. Prevention of clinically significant opioid-induced respiratory depression involves with administration of the lowest effective opioid dose, careful titration, and close nurse monitoring of sedation and respiratory status while therapy. If respiratory depression arises, the nurse delivers appropriate oxygenation and ventilation and calls for help. Therefore, I do not think this patient is ready for discharge. We need to find a way to effectively
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 5 pages?

  • Spring '14
  • Lynn,JoleneJ
  • Morphine, Analgesic, respiratory depression, COCO NDIPAGBOR

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture